Alert archive / Virginia / Wind Advisories in 2019

Wind Advisory 23, NWS Blacksburg, VA

December 3, 201927 counties in Virginia; 4 counties in West Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Dec 3, 2019, 2:46 PM EST for 27 counties in Virginia; 4 counties in West Virginia; 5 counties in North Carolina. It took effect at Dec 4, 2019, 12:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2019, 2:46 PM EST (19:46 UTC)
In effect from
Dec 4, 2019, 12:00 PM EST
Expired
Dec 5, 2019, 5:59 AM EST
In force
18 hr
Issued by
NWS Blacksburg, VA
All 36 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WWUS71 KRNK 031946
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
246 PM EST Tue Dec 3 2019

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-040400-
/O.NEW.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
246 PM EST Tue Dec 3 2019

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, south central, southwest and west 
  central Virginia, north central and northwest North Carolina 
  and southeast West Virginia.

* WHEN...From noon Wednesday to 6 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PW
5 follow-up statements
157 
WWUS71 KRNK 040319
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1019 PM EST Tue Dec 3 2019

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-041200-
/O.CON.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
1019 PM EST Tue Dec 3 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 6 AM
EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, north central and 
  northwest North Carolina and southeast West Virginia.

* WHEN...From noon Wednesday to 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
706 
WWUS71 KRNK 040901
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
401 AM EST Wed Dec 4 2019

NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044-507-
508-042115-
/O.CON.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/
Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Dobson, Wilkesboro, Tazewell, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, 
Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo,
and Rainelle
401 AM EST Wed Dec 4 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EST
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, north central and 
  northwest North Carolina and southeast West Virginia.

* WHEN...From noon Wednesday to 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ015-042115-
/O.CON.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
401 AM EST Wed Dec 4 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EST
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.
  Some ridge tops could see gusts over 60 mph.

* WHERE...Portions of northwest North Carolina.

* WHEN...From noon Wednesday to 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down, isolated trees may be uprooted, and a
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
312 
WWUS71 KRNK 041914
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
214 PM EST Wed Dec 4 2019

NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044-507-
508-050500-
/O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/
Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Dobson, Wilkesboro, Tazewell, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, 
Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo,
and Rainelle
214 PM EST Wed Dec 4 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, north central and 
  northwest North Carolina, and southeast West Virginia.

* WHEN...From noon Wednesday to 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down, and a few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ015-050500-
/O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
214 PM EST Wed Dec 4 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.
  Some of the highest ridge tops may see gusts up to 60 mph.

* WHERE...Portions of northwest North Carolina.

* WHEN...From noon Wednesday to 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down, isolated trees may be uprooted, and a
  few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PW
094 
WWUS71 KRNK 050247
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
947 PM EST Wed Dec 4 2019

NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044-507-
508-051100-
/O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/
Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Dobson, Wilkesboro, Tazewell, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, 
Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo,
and Rainelle
947 PM EST Wed Dec 4 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, north central and 
  northwest North Carolina, and southeast West Virginia.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down, and a few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ015-051100-
/O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
947 PM EST Wed Dec 4 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.
  Some of the highest ridge tops may see gusts briefly exceeding 
  60 mph.

* WHERE...Portions of northwest North Carolina.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down, isolated trees may be uprooted, and 
  a few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Wert
454 
WWUS71 KRNK 051059
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
559 AM EST Thu Dec 5 2019

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-051200-
/O.CAN.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
559 AM EST Thu Dec 5 2019

...WIND ADVISORY IS CANCELLED...

Wind speeds will continue to diminish through the remainder of the
morning, though may still be gusty at times. The wind advisory
will therefore be cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 1:15 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Dec 3, 1:15 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
115 PM EST Tue Dec 3 2019

.SYNOPSIS...
High pressure will keep conditions generally dry through
Thursday. A weak cold front should cross overhead on Friday.
High pressure should resume control by this weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 115 PM EST Tuesday...

High pressure is slowly moving eastward from the southern
Plains, while a low pressure system heads away from the Maine
coastline. Earlier mountain snow showers and gusty northwest
winds have subsided enough to no longer pose any issues. High
temperatures were nudged a little upward in the Piedmont for
this afternoon due to recent trends and downsloping that is
taking place.

A shortwave upper level trough will clip West Virginia tonight
to allow for some isolated snow showers in western Greenbrier
County. Little if any additional accumulations are expected.
Elsewhere, just an increase in cloud cover is expected as most
of the energy with this trough will remain to the north. By
Wednesday, winds will become gusty again from the northwest as
the shortwave trough exits offshore. Confidence is increasing
for the potential of another Wind Advisory during Wednesday
into Wednesday night, especially in northwest North Carolina
where the 850 mb jet is stronger. Stay tuned for any updates.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 AM EST Tuesday...

A couple of shortwaves will rotate eastward in the the upper
flow across our region and reinforce the overall large scale
troughing over the East through Thursday. The best forcing with
the upper features will remain to our north. Mid and upper level
moisture Wednesday morning associated with the weak surface
front will result in a period of clouds. A west flow behind the
front will create upslope cloudiness in the mountains Wednesday
afternoon into Wednesday night. A strong pressure gradient and
healthy low level jet will continue windy conditions across the
higher terrain. High temperatures Wednesday will range from the
lower 30s in the northwest mountains to the mid 50s in the
piedmont. The second shortwave will drop southeast across our
area Wednesday night into Thursday morning. Low temperatures
Wednesday night will vary from the mid 20s in the mountains to
the lower 30s in the piedmont.

The upper flow flattens a bit Thursday into Thursday night,
heights will build east into our area. This will allow for
plenty of sunshine and warmer temperatures. High temperatures on
Thursday will warm into mid 30s in the northwest mountains of
Greenbrier county in southeast West Virginia to the mid 50s in
the piedmont. Low temperatures Thursday night will generally be
from the mid 20s in the northwest to the mid 30s along the
eastern slopes of the southern Blue ridge.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM EST Monday...

A compact southern stream system originating from a closed low
off the California coast will translate rather quickly across
the south central and southeast U.S. by Friday. Models in
general keep most of the effects of this system to our south as
the northern stream/northwest flow dominates our region. However,
this system could gain just enough latitude to result in a
period of cloudiness Friday into Saturday along with a slight
chance (20-30%) for measurable liquid equivalent precipitation
(QPF). Confidence with respect to QPF remains low at this
point. Such compact systems often have a very limited influence
outside their main radius.

Modified continental-Pacific high pressure will spread across
the region from the west as we head through the weekend (Dec
7-8) favoring dry and seasonable conditions. Just beyond this
period there are indications among several models of a full
latitude trough and associated storm system developing across
the eastern U.S. followed by a surge of cold air...albeit brief
in duration and not sustainable per the progressiveness of the
flow pattern.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 115 PM EST Tuesday...

IFR/MVFR ceilings are still lingering for BLF/LWB/BCB due to
northwest flow advecting moisture over the mountains. The gusty
winds and mountain snow showers should subside further this
afternoon. Meanwhile, VFR conditions will remain in place for
ROA/LYH/DAN.

A shortwave trough should pass to the north tonight, which will
bring a return of more low clouds to the mountains such as BLF
and LWB. Ceilings should lift to VFR for all sites after sunrise
on Wednesday morning, but winds will become strong again from
the northwest. Gusts could exceed 30 knots toward the afternoon
and evening, and there is the potential for low-level wind shear
in the northwest North Carolina mountains.

.Extended Aviation Discussion...

High pressure should allow the winds to subside by Thursday and
keep good flying weather through Thursday night. A weak cold
front may bring the next chance of MVFR ceilings and rain
showers for Friday. By Saturday, high pressure will return to
provide VFR conditions through early Sunday. The next chance of
more widespread rain and aviation restrictions appears to come
after Sunday evening.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...KK
LONG TERM...PM
AVIATION...PW
Hazardous weather outlook, Dec 3, 7:09 AM EST, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
709 AM EST Tue Dec 3 2019

NCZ004>006-020-VAZ043>047-058-059-041215-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
709 AM EST Tue Dec 3 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
041215-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
709 AM EST Tue Dec 3 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very gusty northwest winds are expected Wednesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 3, 8:56 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             QUINWOOD                38.06N 80.70W
12/03/2019  E6.0 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

&&

VFJ
Local storm report, Dec 3, 8:59 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 ESE RUPERT            37.94N 80.65W
12/03/2019  M2.5 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

&&

VFJ
Local storm report, Dec 3, 9:34 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     SNOW             1 SE FLATWOOD           36.54N 81.62W
12/03/2019  M2.0 INCH        ASHE               NC   TRAINED SPOTTER

&&

VFJ
Local storm report, Dec 3, 9:44 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             1 SSE BEECH MOUNTAIN    36.20N 81.88W
12/03/2019  E3.0 INCH        WATAUGA            NC   LAW ENFORCEMENT

&&

VFJ
Local storm report, Dec 3, 9:50 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             QUINWOOD                38.06N 80.70W
12/03/2019  E6.0 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

0756 AM     SNOW             3 WSW ANJEAN            38.01N 80.68W
12/03/2019  M5.0 INCH        GREENBRIER         WV   CO-OP OBSERVER

0726 PM     SNOW             1 ENE JEWELL RIDGE      37.19N 81.79W
12/02/2019  E4.0 INCH        TAZEWELL           VA   FIRE DEPT/RESCUE

0600 PM     SNOW             1 WNW MEAT CAMP         36.31N 81.69W
12/02/2019  M4.0 INCH        WATAUGA            NC   PUBLIC

0518 PM     SNOW             1 SW RAINELLE           37.95N 80.80W
12/02/2019  M4.0 INCH        GREENBRIER         WV   TRAINED SPOTTER

0527 PM     SNOW             QUINWOOD                38.06N 80.70W
12/02/2019  M3.5 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

0830 AM     SNOW             1 SSE BEECH MOUNTAIN    36.20N 81.88W
12/03/2019  E3.0 INCH        WATAUGA            NC   LAW ENFORCEMENT

0545 PM     SNOW             2 NW NELLA              36.58N 81.58W
12/02/2019  M3.0 INCH        ASHE               NC   TRAINED SPOTTER

0800 AM     SNOW             2 ESE RUPERT            37.94N 80.65W
12/03/2019  M2.5 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

0508 PM     SNOW             1 SE FLATWOOD           36.54N 81.62W
12/02/2019  E2.5 INCH        ASHE               NC   TRAINED SPOTTER

            WINDY TOO.

0933 AM     SNOW             1 SE FLATWOOD           36.54N 81.62W
12/03/2019  M2.0 INCH        ASHE               NC   TRAINED SPOTTER

0725 PM     SNOW             1 SSE RAVEN             37.08N 81.86W
12/02/2019  E2.0 INCH        TAZEWELL           VA   TRAINED SPOTTER

0723 PM     SNOW             5 SSW CLAYPOOL HILL     36.99N 81.78W
12/02/2019  E2.0 INCH        TAZEWELL           VA   TRAINED SPOTTER

0541 PM     SNOW             4 E WILLIAMSBURG        37.97N 80.43W
12/02/2019  E2.0 INCH        GREENBRIER         WV   TRAINED SPOTTER

            HAD 2.0 INCHES EARLY IN THE DAY THAT HAS
            SINCE MELTED.

0514 PM     SNOW             1 NE FLATWOOD           36.56N 81.62W
12/02/2019  E2.0 INCH        ASHE               NC   TRAINED SPOTTER

0350 PM     SNOW             BLUEFIELD               37.27N 81.22W
12/02/2019  M2.0 INCH        MERCER             WV   PUBLIC

0230 PM     SNOW             1 NNW RUPERT            37.96N 80.69W
12/02/2019  M2.0 INCH        GREENBRIER         WV   PUBLIC

0523 PM     SNOW             2 ESE RUPERT            37.94N 80.65W
12/02/2019  E1.8 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

            AT THE DOT FACILITY.

0720 PM     SNOW             1 N SILVERSTONE         36.31N 81.75W
12/02/2019  E1.0 INCH        WATAUGA            NC   TRAINED SPOTTER

0454 PM     SNOW             CLIFTON                 36.45N 81.57W
12/02/2019  E0.3 INCH        ASHE               NC   TRAINED SPOTTER

            ONLY ON THE GRASS.

&&

Nearby

Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.